Alert archive / Pennsylvania / Winter Storm Watches in 2018
Winter Storm Watch 4, NWS State College, PA
NWS State College, PA issued this winter storm watch at Mar 1, 2018, 3:48 PM EST for Columbia County, Schuylkill County, Pennsylvania. It took effect at Mar 2, 2018, 4:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 1, 2018, 3:48 PM EST (20:48 UTC)
- In effect from
- Mar 2, 2018, 4:00 AM EST
- Expired
- Mar 2, 2018, 12:12 AM EST
- In force
- Issued by
- NWS State College, PA
Counties Columbia County, PA, Schuylkill County, PA
The radar
The State College radar (KCCX), 142 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.8 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this winter storm watch went out at Mar 1, 3:14 PM EST, 34 minutes earlier.
Area forecast discussion, Mar 1, 3:14 PM EST, 34 minutes before
Area Forecast Discussion National Weather Service State College PA 314 PM EST Thu Mar 1 2018 .SYNOPSIS... March will come in like a lion with a complex storm system set to impact central PA Thursday and Friday. The storm will bring a widespread soaking rain to the area which will change to snow from west to east tonight. Strong, gusty winds are also expected later tonight into Friday. Improving conditions are expected over the weekend with winds gradually subsiding by Saturday as high pressure builds into the area. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... Minor adjustments to the area of showers into this afternoon. This based on radar. Interesting banding to the south earlier...with returns moving in 2 different directions. As of mid afternoon...a minimum in the rain has just moved north of the MD border. Adjusted the grids for this. Low pressure lifting east will reform off the coast overnight. Potential for heavy snow across the far north late. Also of concern is strong winds across the far southwest toward late evening...working east late...as the the low bombs just offshore. && .SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY NIGHT/... The upper level low will dig southeast overnight...as the low reforms to the east. Potential for strong winds...snow...and heavy rain. Strongest winds still looking to be across the south...while areas near the NY border will have the highest potential for heavy wet snow. Some area rivers will approach or exceed CS if fcst rain occurs. Not looking as bad as last week...where it was quite wet for many days. Thus no flood watch at this point. Big issue for snow accumulation will be rather mild temperatures. WPC mentioned that the NAM is a little too cold. Thus snow grids a little higher than earlier shifts...but did not want to go too high. Temps on Friday will stay nearly steady. Winds will slowly die down Friday Night. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Large low pressure moves further off the East Coast on Saturday, but breezy conditions and light rain/snow showers will linger. Conditions dry out Sunday into Monday, though Sunday could end up with a decent amount of cloud cover as a weak shortwave dives SE in upper flow. Next system and accompanying precip set to arrive on Tuesday mainly in the form of rain, though could mix with snow showers in the NE and other usually colder areas. Temps fall back to near normal for the weekend yet stay near or a bit on the mild side of climo early next week. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... Rain just starting to result in lower conditions during the last hour. The first big issue will be some snow late tonight across the far west. Main issue will be strong winds late tonight into Friday. Winds may gust to near 60 mph at times. Improving conditions for the weekend. Outlook... Sat...Windy early. Sun-Mon...No sig wx expected. && .CLIMATE... February 2018 will also go down as a top-5 wettest month at several sites in south central PA including locally with the wettest February at the State College COOP site on the PSU campus. Monthly climate products will be disseminated by early this afternoon. && .CTP WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from midnight EST tonight through Friday evening for PAZ004>006-037-042. High Wind Watch from 1 AM EST Friday through Friday evening for PAZ033>036-056>059-063>066. && SYNOPSIS...Dangelo/Martin NEAR TERM...Martin/Steinbugl SHORT TERM...Martin/Steinbugl LONG TERM...Lambert/RXR AVIATION...Martin CLIMATE...Lambert
Hazardous weather outlook, Mar 1, 3:43 AM EST, 12 hours 5 minutes before
Hazardous Weather Outlook National Weather Service State College PA 343 AM EST Thu Mar 1 2018 PAZ004>006-037-042-020845- Warren-McKean-Potter-Tioga-Sullivan- 343 AM EST Thu Mar 1 2018 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ010>012-024-041-053-020845- Elk-Cameron-Northern Clinton-Cambria-Northern Lycoming-Columbia- 343 AM EST Thu Mar 1 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Snowfall on Friday into early Friday night could reach 3 inches. In addition, wind gusts may reach 50 MPH. A Winter Weather Advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ033-058-020845- Somerset-Schuylkill- 343 AM EST Thu Mar 1 2018 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. High Wind Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. High Wind Watch. In addition to strong winds, the snowfall on Friday into early Friday night could reach 3 inches. A Winter Weather Advisory may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ034>036-056-057-059-063>066-020845- Bedford-Fulton-Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York- Lancaster- 343 AM EST Thu Mar 1 2018 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. High Wind Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. High Wind Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ017>019-025>028-045-046-049>052-020845- Clearfield-Northern Centre-Southern Centre-Blair-Huntingdon-Mifflin- Juniata-Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland- 343 AM EST Thu Mar 1 2018 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Wind gusts may reach 50 MPH on Friday and early Friday night. A Wind Advisory may be necessary. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 3:26 AM EST | High Wind Watch | CTP | Adams, Bedford, Cumberland, Dauphin, Franklin, Fulton and 6 more | 13 hr |
| Mar 1, 3:48 PM EST | Winter Storm Warning | CTP | McKean, Potter, Sullivan, Tioga, Warren | 23 hr |
| Mar 1, 3:48 PM EST | Winter Weather Advisory | CTP | Cambria, Cameron, Centre, Clearfield, Clinton, Columbia and 4 more | 23 hr |
| Mar 1, 4:03 PM EST | High Wind Warning | CTP | Adams, Bedford, Blair, Cambria, Cumberland, Dauphin and 8 more | 30 hr |
| Mar 1, 4:03 PM EST | Wind Advisory | CTP | Adams, Centre, Clearfield, Clinton, Columbia, Cumberland and 15 more | 33 hr |
Nearby
Winter Storm Watches in Pennsylvania, 2018Every winter storm watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.